Heavy Snow, Northern Fairfield
- When
- December 19, 11:50 AM EST to December 20, 1:00 AM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- Public
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
A weak surface low tracked from the Midwest during the morning of December 19, to off the southern New Jersey coast in the evening. At the same time, a large, sprawling high over eastern Canada estimated at 1035 mb nosed southward along the lee of the Appalachians.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A weak surface low tracked from the Midwest during the morning of December 19, to off the southern New Jersey coast in the evening. At the same time, a large, sprawling high over eastern Canada estimated at 1035 mb nosed southward along the lee of the Appalachians. The combination of the two features provided a strong overrunning event with widespread snowfall across southern Connecticut.
Snowfall amounts averaged between 5 and 9 inches, with the highest amounts occurring across the interior. The following are snowfall ranges across the area: Fairfield County, 5.5 inches in Greenwich to 8.5 inches in Danbury; Middlesex, 5.8 inches in Haddam to 8.5 inches in Clinton; New Haven, 4.8 inches in Meriden to 8.5 inches Fort Trumbull, and New London County, 5.0 inches in Niantic to 9.0 inches in Lisbon and Norwich.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 19, 7:46 AM EST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
746 AM EST FRI DEC 19 2008
.SYNOPSIS...
POLAR HIGH PRESSURE OVER THE NORTHEAST THIS MORNING WILL GIVE WAY
TO LOW PRESSURE RACING EASTWARD ACROSS THE OHIO VALLEY. THE LOW
WILL TRACK JUST SOUTH OF LONG ISLAND THIS EVENING. THE COMBINATION
OF THE COLD AIR IN PLACE AND THE APPROACHING LOW WILL DELIVER THE
TRI-STATE AREA ITS FIRST SIGNIFICANT WINTER STORM THIS SEASON.
ANOTHER STRONG STORM SYSTEM APPROACHES SUNDAY AND TRACKS TO THE
EAST. HIGH PRESSURE BUILDS IN BEHIND THIS STORM...FOLLOWED BY THE
NEXT STORM SYSTEM WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARNINGS AND ADVISORIES REMAIN STATUS QUO THIS MORNING WITH
00Z MODELS MAINTAINING GOOD CONTINUITY FROM THEIR PRIOR RUNS. THE
GFS CONTINUES TO BE THE WARMEST OF THE SOLUTIONS...WHILE THE NAM
WRF...ECMWF...AND SREF REMAIN COOLER BY SEVERAL DEGREES. ENOUGH SO
TO MAKE A DIFFERENCE...WITH THE POTENTIAL FOR SEVERAL INCHES OF
SNOWFALL ACROSS LI AND NYC.
STRONG THERMAL FORCING AND DYNAMICS WILL COEXIST TO PRODUCE
INTENSE UPWARD VERTICAL MOTION THIS AFTERNOON. THE QUESTION IS DOES
THIS HAPPEN WITH THE COLD AIR IN PLACE. AS THE LOW EMERGES FROM
THE OHIO VALLEY THIS MORNING...STRONG OVERRUNNING IN THE LOW-
LEVELS WILL COMBINE WITH THE LFQ OF THE UPPER JET. DEEP-LAYERED
LIFT WITH OMEGA VALUES IN EXCESS OF 20 MICROBARS PER SECOND IN THE
FAVORED SNOW GROWTH REGION...SUPPORTS HEAVY SNOWFALL.
THE 06Z NAM CONTINUES TO SUPPORT A COLD VERTICAL TEMP PROFILE
ACROSS MUCH OF THE FORECAST AREA...AND EVEN THE GFS HAS SHOWED
SOME COOLING WITH A WEAKER SFC LOW EMERGING FROM THE OHIO VALLEY.
THE KEY HERE IS NOT THE MAGNITUDE OF THE SFC LOW...BUT RATHER THE
STRENGTH OF THE RETREATING POLAR HIGH. FRANKLY...WOULD NOT BE AT
ALL SURPRISED TO SEE HIGHER SNOWFALL TOTALS AT THE COAST. THE ONE
CAVEAT HERE THOUGH IS THAT THE GFS HAS OUTPERFORMED THE NAM WRF
FOR SOME TIME NOW. THE HIGH RESOLUTION OF THE NAM WRF...BOTH
SPATIALLY AND VERTICALLY...WOULD SEEM TO DO BETTER IN THESE
SITUATIONS....BUT UNTIL THAT HAPPENS...CONFIDENCE NOT HIGH ENOUGH
TO GO WITH THE COLDER FORECAST ENSEMBLE. THUS...A COMPROMISE OF
THE SOLUTIONS WAS PREFERRED...WHICH IN TURN SUPPORTS THE CURRENT
WARNING/ADVISORY CONFIGURATION.
SNOW WILL DEVELOP FROM W TO E...BETWEEN 14Z AND 17Z THIS MORNING.
THE HEAVIEST SNOWS WILL FALL BETWEEN 18Z AND 22Z...MIXING WITH RAIN
AND SLEET A THE COAST TOWARD THE END OF THIS PERIOD.
THE LOW BYPASSES THE AREA EARLY THIS EVENING...HOWEVER...RESIDUAL
LOW-LEVEL MOISTURE WILL INTERACT WITH THE 850 MB TROUGH TO PRODUCE
LINGERING LIGHT SNOW THROUGH THE OVERNIGHT. ANY ACCUMULATING SNOW
WILL BE LIGHT DURING THIS TIME. WARNINGS AND ADVISORIES WILL
EXPIRE AT 05Z...WITH THE END OF THE STEADIEST PCPN.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
ON SATURDAY...LOW PRESSURE PUSHES OFF TO THE EAST WITH COLD
TEMPERATURES IN ITS WAKE. HIGHS ARE ONLY EXPECTED TO REACH THE
UPPER 20S TO LOWER 30S. IN ADDITION...12Z MODEL GUIDANCE IS
HINTING AT SOME RESIDUAL MOISTURE AROUND THE REGION DURING THE
DAY. THEREFORE...WILL GO AHEAD AND CARRY CHANCE SNOW SHOWERS IN
THE MORNING...AND THEN IN THE AFTERNOON LOWER THE POPS TO SLIGHT
CHANCE.
THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM THEN APPROACHES SATURDAY
NIGHT AND SUNDAY AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY AND
INTO THE PORTIONS OF UPSTATE NEW YORK. PRECIPITATION MAY START AS A
PERIOD OF LIGHT SNOW...HOWEVER AS A WARM FRONT SOUTH OF THE REGION
PUSHES NORTHWARD...SNOW WILL GRADUALLY CHANCE TO RAIN FROM SOUTH TO
NORTH...MAINLY ACROSS LONG ISLAND AND NEW YORK CITY
ON SUNDAY MORNING...AS THIS LOW IS MOVING THROUGH NEW YORK STATE...A
SECONDARY LOW IS EXPECTED TO DEVELOP JUST SOUTH OF LONG ISLAND. RAIN
WILL CONTINUE ACROSS LONG ISLAND AND NYC VICINITY. WARMER AIR WILL
CONTINUE WORKING NORTHWARD WITH RAIN EXPECTED INTO PORTION OF
CONNECTICUT...RAIN/SNOW MIXES ACROSS PORTIONS OF NJ/NY AND CT. THE
ONLY PLACE THAT IS EXPECTED TO SEE ALL SNOW WILL BE PORTIONS OF
ORANGE COUNTY.
BY SUNDAY NIGHT...THIS LOW MOVES TO THE NORTHEAST...AND BECOMES THE
PRIMARY LOW. MUCH OF THE PRECIPITATION WILL START TO TAPER
OFF...CHANGING TO SNOW AS IT COMES TO AN END. AS THE LOW WILL DEEPEN
AS IT LIFTS NORTHWARD...RESULTING IN VERY STRONG AND GUSTY WINDS
MAINLY ON SUNDAY NIGHT.
PRECIPITATION AMOUNTS LOOK TO BE ANYWHERE FROM 0.50 TO 0.75 OF
LIQUID EQUIVALENT. AT THIS TIME...THE MAIN CONCERN WILL BE FLOODING
IN AREAS WHERE RAINFALLS OCCURS AND REMAINING SNOWPACK FROM FRIDAYS
EVENT REMAINS. WE WILL HAVE A BETTER IDEA WHAT LOCATIONS COULD BE
PROBLEMATIC ONCE THE FRIDAY EVENT COMES TO AN END.
HIGH TEMPERATURES ON SUNDAY ARE EXPECTED TO RANGE FROM LOW TO MID
30S FAR NORTH AND WEST OF NYC TO MIDDLE 40S ACROSS LONG ISLAND.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
EXTENDED PERIOD BEGINS ON THE HEELS OF A STRONG COLD FRONT WITH
INDICATIONS OF POSSIBLE ADVISORY LEVEL NW WINDS. TEMPERATURES
SHARPLY COLDER MONDAY...SO ANY LEFTOVER SNOW OR SLUSH FROM THE
WEEKEND WILL BE HARD PRESSED TO MELT. EXPECT HIGHS TO REMAIN BELOW
FREEZING ANYWHERE WITHOUT IMMEDIATE MARINE INFLUENCE...INCLUDING
NYC. LONG ISLAND MAY SNEAK ABOVE 32F FOR AN HOUR OR TWO IN THE
AFTERNOON. PRECIP CHANCES ARE LOW...AND SHOULD BE CONFINED TO SCT
LAKE EFFECT/INSTABILITY SHOWERS. USED BASICALLY HPC/GMOS TO DEVELOP
WINDS. TEMPS A BLEND OF GMOS AND EDITING TO REMOVE MODEL SHORTCOMINGS
HIGH PRESSURE BUILDS OVER THE REGION MON NIGHT/TUES WITH TRANQUIL
CONDS. HIGHS MOST LIKELY STRUGGLING TO GET ABOVE FREEZING ALONG
CITY/COAST AND OUT OF THE 20S INTERIOR AGAIN ON TUES. PROBLEM THIS
DAY WILL BE LACK OF MIXING WITH STACKED HIGH PRESSURE OVERHEAD.
NEXT SYSTEM APPROACHES TUESDAY NIGHT...AND LOOKS TO BE COMPLEX IN
TERMS OF PTYPE. IF THE GFS IS RIGHT...SOUTHERLY FLOW WILL DRIVE
TEMPS ABOVE FREEZING OVERNIGHT TUES INTO WED. HOWEVER ITS TOO EARLY
TO PREDICT WHETHER WARM AIR WILL STAY ALOFT AND PRODUCE FZRA/IP AT
THIS TIME. OVERRUNNING SETUP IS THERE...AND WILL BE WATCHING THIS
SYSTEM CLOSELY AS IT DRAWS CLOSER. ANOTHER CHALLENGE WILL BE TIMING
OF THE ONSET OF PRECIP. GIVEN THE TENDENCY FOR OVERRUNNING PRECIP TO
OUTRUN MODEL TIMING...MOVED SLIGHTLY HIGHER POPS IN FOR LATE TUES
NIGHT.
THE FRONT LOOKS TO MOVE THROUGH THE REGION WED MORNING...WITH COLD
AIR FORCING ALL PRECIP BACK TO SNOW SHOWERS FOR CHRISTMAS EVE DAY.
BLUSTERY NW WINDS LOOK LIKE A POSSIBILITY AS WELL. CHRISTMAS DAY
LOOKS BREEZY AND COLD...WITH THE GFS ADVERTISING A REINFORCING SHOT
OF COLD AIR AND A FEW SNOW SHOWERS DURING THE AFTERNOON.
TEMPS REMAIN BELOW AVERAGE FOR THE PERIOD.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
CHALLENGING FORECAST NEXT 12 TO 18 HOURS. LIGHT PRECIPITATION IS
EXPECTED TO DEVELOP FROM 14Z TO 19Z AS LOW PRESSURE MOVES INTO THE
OHIO VALLEY...AND THEN TO SOUTH OF LONG ISLAND BY 00Z. AS STEADY AND
MODERATE PRECIPITATION DEVELOPS CIGS AND VSBYS WILL QUICKLY LOWER TO
IFR AND LIFR. LOOKS LIKE PRECIP WILL START AS -SNPL AT ALL TERMINALS
EXCEPT KSWF AND POSSIBLY KBDR AND KGON. TREND LAST 12 HOURS HAS BEEN
TOWARDS A WARMER SOLN...THUS EXPECT A MIX OF SNPLRA AT NYC METRO
TERMINALS AND KISP THIS AFTERNOON. STRONG DYNAMICS WILL LIKELY KEEP
PTYPE PRIMARILY SNOW AT KBDR/KGON/KSWF...BUT COULD SEE A MIX OF SNPL
LATE THIS AFTERNOON...ESPECIALLY AT COASTAL CT TERMINALS. PRECIP
LIGHTENS FROM WEST TO EAST TONIGHT...WITH FZRA/FZDZ POSSIBLE AT
KSWF/KHPN/KBDR/KGON. RA/DZ ELSEWHERE. CONDITIONS SHOULD IMPROVE TO
IFR/MVFR BETWEEN 00Z AND 06Z.
OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
MVFR CONDS LIKELY PREVAIL THROUGH SAT WITH SCT -SHSN. NEXT SYSTEM
APPROACHES FROM THE SW SAT NIGHT SPREADING ADDITIONAL PRECIPITATION
ACROSS THE REGION AND CAUSES WIDESPREAD LIFR CIGS AND VSBY SAT NIGHT
INTO SUNDAY. AS A STRONG LOW MOVES NE OF THE AREA SUNDAY...STRONG
AND GUSTY W WINDS WILL DEVELOP LATE SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT. STRONG WINDS WILL CONT INTO MONDAY. VFR CONDITIONS RETURN
SUNDAY NIGHT AND REMAIN INTO TUESDAY AS HIGH PRESSURE BUILDS FROM
THE SOUTHWEST.
&&
.MARINE...
CONDITIONS WILL QUICKLY DETERIORATE ACROSS THE WATERS THIS
MORNING AS SNOW AND SLEET OVERSPREADS THE AREA. NE-E WINDS WILL
INCREASE AS THE DAY PROGRESSES WITH GUSTS REACHING GALE FORCE LATE
THIS AFTERNOON ON THE OCEAN WATERS...EASTERN LONG ISLAND SOUND AND
THE BAYS. SINCE THE TRACK OF THE LOW IS FORECAST TO RESEMBLE THE
GFS...WINDS ON THE WESTERN SOUND AND HARBOR LOOK LIKE THEY WILL
REMAIN AT SMALL CRAFT LEVELS INTO SAT MORNING. HAVE EXTENDED THE
SCA FOR THESE AREAS UNTIL 1PM SAT...HOWEVER THINK THEY WILL FALL
BELOW DURING THE MORNING HOURS. IF THE LOW TAKES THE FURTHER SOUTH
TRACK MORE LIKE THE NAM/EC THEN A TIGHTER PRESSURE GRADIENT WILL
BE PRESENT AND THE HARBOR AND WESTERN SOUND WILL NEED TO BE
UPGRADED TO A GALE WARNING.
GALE GUSTS SUBSIDE LATE TONIGHT WITH A SMALL CRAFT ADVISORY LIKELY
NEEDED INTO SATURDAY. SEAS ON THE OCEAN WILL LIKELY REMAIN ABOVE 5
FT INTO EARLY NEXT WEEK AS WE WILL BE AFFECTED BY ANOTHER STORM
SYSTEM SUNDAY. GALE CONDITIONS LOOK LIKE A GOOD BET ON ALL WATERS
SUNDAY NIGHT AND MONDAY...POSSIBLY EVEN APPROACHING STORM FORCE ON
THE OCEAN WATERS AS LOW PRESSURE DEEPENS WHILE LIFTING INTO THE
CANADIAN MARITIMES.
&&
.HYDROLOGY...
A STORM WILL BRING AROUND AN INCH OF LIQUID EQUIVALENT PRECIPITATION
TO THE REGION THROUGH TONIGHT. MOST OF THIS WILL COME IN THE FORM
OF SNOW ACROSS THE INTERIOR. RAIN/SNOW AND SLEET MIX NEAR THE
COAST. IF MORE RAIN IS OBSERVED ACROSS COASTAL SECTIONS...LOCALIZED
URBAN FLOODING IS POSSIBLE. STAY TUNED FOR THE LATEST FORECASTS.
ANOTHER STORM WITH ABUNDANT LIQUID EQUIVALENT IS EXPECTED SUNDAY.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL BE ASTRONOMICALLY LOW LATE THIS WEEK...BUT INCREASING
NORTHEASTERLY WINDS THIS AFTERNOON AND TONIGHT WILL PILE WATER UP
ALONG OUR SHORES. LATEST GUIDANCE IS NOT IN TANDEM WITH EACH
OTHER...BUT AM NOT DISCOUNTING THAT LOCATIONS BORDERING WESTERN LONG
ISLAND SOUND COULD REACH MINOR BENCHMARKS. LOOKS LIKE IT WILL BE
CLOSE...SO WILL LET THE DAY SHIFT LOOK AT THE 12Z NUMBERS AND SEE IF
THE NGM AND GFS COME INTO BETTER ALIGNMENT. TIDAL DEPARTURES OF 2 TO
3 FEET ARE POSSIBLE. STAY TUNED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR CTZ005>012.
NY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NYZ072>081.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ067>071.
NJ...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ006-
011.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NJZ002>005.
MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST SATURDAY FOR
ANZ330-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST
SATURDAY FOR ANZ335-338.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...BS
AVIATION...AL
MARINE...AL
HYDROLOGY...DW/PW
TIDES/COASTAL FLOODING...ALHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 609 AM EST FRI DEC 19 2008 CTZ005>012-NJZ002>005-NYZ067>071-201115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 609 AM EST FRI DEC 19 2008 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POTENTIAL FOR SEVERAL INCHES OF SNOW LATE SATURDAY NIGHT INTO SUNDAY AS A COMPLEX AREA OF LOW PRESSURE APPROACHES FROM THE MIDWEST. A SECONDARY LOW IS FORECAST TO DEVELOP ALONG THE MIDDLE ATLANTIC COAST SUNDAY MORNING...THEN TRACKS NORTHEAST TO JUST EAST OF LONG ISLAND SUNDAY EVENING. AT THIS TIME...THERE APPEARS TO BE A SUFFICIENT AMOUNT OF WARM AIR MOVING IN SUNDAY TO ALLOW THE SNOW TO MIX WITH RAIN...IF NOT CHANGE TO RAIN ALTOGETHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-011-NYZ072>081-201115- HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 609 AM EST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-201115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 609 AM EST FRI DEC 19 2008 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS POSSIBLE SUNDAY NIGHT INTO MONDAY BEHIND A DEPARTING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-201115- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 609 AM EST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS POSSIBLE SUNDAY NIGHT INTO MONDAY BEHIND A DEPARTING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The national radar mosaic for the moment the first event began.
8 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147652, 147707, 147662, 147695, 147710, 147705, 147712, 147713.